Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 8, NWS Houston/Galveston, TX

September 22, 200623 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Sep 22, 2006, 9:31 AM CDT for 23 counties in Texas. It took effect at Sep 22, 2006, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 9:31 AM CDT (14:31 UTC)
In effect from
Sep 22, 2006, 10:00 AM CDT
Expired
Sep 22, 2006, 6:00 PM CDT
In force
8 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4067 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4067 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 221431
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 AM CDT FRI SEP 22 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM...

.A STRONG STORM SYSTEM IN THE CENTRAL AND NORTHERN PLAINS WILL
CAUSE BREEZY CONDITIONS ACROSS SOUTHEAST TEXAS TODAY. THE WIND
SPEEDS ARE EXPECTED TO DIMINISH THIS EVENING. WIND SPEEDS OF 20 TO
25 MPH ARE EXPECTED OVER THE INLAND AREAS OF SOUTHEAST TEXAS LATE
THIS MORNING THROUGH THE AFTERNOON. AT THE COAST...WIND SPEEDS OF
25 TO 30 MPH WILL BE COMMON WITH GUSTS TO 35 MPH POSSIBLE.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-222300-
/O.NEW.KHGX.WI.Y.0008.060922T1500Z-060922T2300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
931 AM CDT FRI SEP 22 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

WINDS OVER THE INLAND COUNTIES OF SOUTHEAST TEXAS ARE EXPECTED TO
REACH 20 TO 25 MPH BY MIDDAY AND LAST THROUGH THE AFTERNOON. ALONG
THE COAST...WIND SPEEDS OF 25 TO 30 MPH WILL BE COMMON AND GUSTS
TO 35 MPH ARE POSSIBLE. THE WIND WILL BEGIN TO DIMINISH AFTER 6
PM. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Sep 22, 9:07 AM CDT, 24 minutes earlier.

Area forecast discussion, Sep 22, 9:07 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
907 AM CDT FRI SEP 22 2006

.UPDATE...
THE PROBLEM OF THE DAY WILL BE WINDS ACROSS SE TX. THE WIND SPEEDS
WERE ALREADY IN THE 15 TO 20 MPH RANGE AT 14Z OVER THE INLAND
AREAS AND 20 TO 25 MPH RANGE AT THE COAST. THE VAD WIND PROFILE
COUPLED WITH THE ADJACENT PROFILERS AND THE NAM AND RUC ALL
INDICATE 35 TO 40 KNOT WINDS AT EITHER 2000 FEET OR THE 925 MB
SURFACE. FIGURED THAT WITH HEATING THE WINDS WILL PICK UP OVER
WIND ADVISORY CRITERIA OVER ALL OF SE TX...AND ISSUED THE
ADVISORY THROUGH 6 PM.

THE OTHER ISSUE FOR THE DAY WILL BE RAIN CHANCES. THE MSAS DATA
SHOWED THE SURFACE THETA-E RIDGE JUST OFF THE COAST AND OVER THE
BPT AREA. WILL KEEP THE 20 PERCENT CHANCE IN FOR TODAY.

40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     AND GALVESTON.

     WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...AND WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...AND MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.

&&
Hazardous weather outlook, Sep 22, 4:21 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
421 AM CDT FRI SEP 22 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-231200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
421 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...SATURDAY AND SUNDAY
A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL
WATERS SATURDAY NIGHT THROUGH SUNDAY MORNING. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE MAJORITY OF SEVERE WEATHER
ASSOCIATED WITH THIS EVENT IS EXPECTED TO BE NORTH AND NORTHEAST OF
OUR AREA. HOWEVER...THE POTENTIAL EXISTS FOR SOME OF THE STRONGER
THUNDERSTORMS IN OUR AREA TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER
THREAT IS EXPECTED TO BE STRONG DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES MAY BE POSSIBLE TOO.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.